Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 263, NWS Tulsa, OK

September 1, 2013LeFlore County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Sep 1, 2013, 6:48 PM CDT for LeFlore County, Oklahoma. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 1, 2013, 6:48 PM CDT (23:48 UTC)
Expired
Sep 1, 2013, 7:30 PM CDT
In force
42 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

County LeFlore County, OK

The radar

The Western Arkansas radar (KSRX), 54 km from the middle of the area, began a volume at 23:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 11.8 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2013-09-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 440 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2013-09-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
440 J/kg
Mixed-layer CIN
-192 J/kg
Mixed-layer LCL
2217 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

567 
WUUS54 KTSA 012348
SVRTSA
OKC079-020030-
/O.NEW.KTSA.SV.W.0263.130901T2348Z-130902T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
648 PM CDT SUN SEP 1 2013

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN LE FLORE COUNTY IN SOUTHEAST OKLAHOMA...

* UNTIL 730 PM CDT

* AT 647 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 4 MILES SOUTHEAST
  OF HEAVENER RUNESTONE STATE PARK...MOVING SOUTHEAST AT 10 MPH.

  STORM HAZARDS INCLUDE...
  QUARTER SIZE HAIL...
  WIND GUSTS TO 60 MPH...

* THIS STORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PEOPLE OUTDOORS SHOULD MOVE INSIDE A STURDY BUILDING. STAY AWAY FROM
WINDOWS AND DOORS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3473 9459 3490 9463 3496 9451 3489 9444
      3473 9445
TIME...MOT...LOC 2349Z 327DEG 10KT 3486 9452

$$

LACY
2 follow-up statements
626 
WWUS54 KTSA 020000
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
700 PM CDT SUN SEP 1 2013

OKC079-020030-
/O.CON.KTSA.SV.W.0263.000000T0000Z-130902T0030Z/
LE FLORE OK-
700 PM CDT SUN SEP 1 2013

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR
EASTERN LE FLORE COUNTY...

AT 700 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HEAVENER
RUNESTONE STATE PARK...MOVING SOUTHEAST AT 5 MPH.

STORM HAZARDS INCLUDE...
WIND GUSTS TO 60 MPH...

THIS STORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PEOPLE OUTDOORS SHOULD MOVE INSIDE A STURDY BUILDING. STAY AWAY FROM
WINDOWS AND DOORS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3473 9459 3490 9463 3496 9451 3489 9444
      3473 9445
TIME...MOT...LOC 0001Z 319DEG 5KT 3488 9454

$$

LACY
405 
WWUS54 KTSA 020009
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
709 PM CDT SUN SEP 1 2013

OKC079-020019-
/O.CAN.KTSA.SV.W.0263.000000T0000Z-130902T0030Z/
LE FLORE OK-
709 PM CDT SUN SEP 1 2013

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN LE FLORE COUNTY IS
CANCELLED...

THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

GUSTY WINDS AND VERY HEAVY RAIN WILL STILL BE POSSIBLE WITH THIS
STORM.

LAT...LON 3473 9459 3490 9463 3496 9451 3489 9444
      3473 9445
TIME...MOT...LOC 0009Z 319DEG 5KT 3487 9453

$$

LACY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 1, 6:08 PM CDT, 40 minutes earlier.

Area forecast discussion, Sep 1, 6:08 PM CDT, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
608 PM CDT SUN SEP 1 2013

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
FOR THE 0Z TAFS... VFR CONDITIONS WILL PREVAIL AT ALL TAF SITES
THROUGHOUT THE 24 HOUR FORECAST PERIOD. A MID AND HIGH OVERCAST
WILL SLOWLY CLEAR OVERNIGHT TONIGHT.

&&

.PREV DISCUSSION... /ISSUED 322 PM CDT SUN SEP 1 2013/

DISCUSSION...
SPOTTY COVERAGE OF SHOWER AND THUNDERSTORM ACTIVITY ONGOING ACROSS NE OK
AND NW AR THIS AFTERNOON. THIS ACTIVITY WILL CONTINUE TO MOVE E-SE
IN CONJUNCTION WITH THE SURFACE COLD FRONT. HEAT ADVISORY ACROSS
PARTS OF ERN OK AND WEST CENTRAL AR WILL BE ALLOWED TO RUN ITS
COURSE AS RELIEF FROM THE COLD FRONT IS IMMINENT. WILL KEEP NOTHING HIGH
THAN CHANCE POPS TONIGHT AS COVERAGE IS NOT EXPECTED TO FILL IN.
FRONT MAY SLOW DOWN SOME...SO HAVE OPTED TO KEEP LINGERING LOW
POPS ACROSS SE OK FOR LABOR DAY. HIGH PRESSURE ALOFT WILL LARGELY
REMAINED CENTERED ACROSS THE MOUNTAIN WEST REGION OVER THE COURSE
OF THIS FORECAST. BENIGN NW FLOW AND A WEAK SURFACE PRESSURE
PATTERN WILL RESULT IN SETTLED WEATHER. AFTER A FEW DAYS TEMPS
NEAR SEASONAL AVERAGES...THE MERCURY WILL CLIMB BACK TOWARDS THE
LOWER TO MID 90S FROM MID WEEK AND INTO THE NEXT WEEKEND.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...HEAT ADVISORY UNTIL 7 PM SUNDAY FOR OKZ049-OKZ065-OKZ066-OKZ070-
     OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.

AR...HEAT ADVISORY UNTIL 7 PM SUNDAY FOR ARZ019-ARZ020-ARZ029.

&&

AVIATION...06
Hazardous weather outlook, Sep 1, 5:00 PM CDT, 1 hour 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
500 PM CDT SUN SEP 1 2013

ARZ001-002-010-011-019-020-029-OKZ049-053>076-021000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
500 PM CDT SUN SEP 1 2013

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS.
	ONSET...ONGOING.

DANGEROUS HEAT.
	RISK...ELEVATED.
	AREA...SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
A COLD FRONT IS CURRENTLY MAKING ITS WAY SOUTHWARD ACROSS THE
AREA. SCATTERED STRONG THUNDERSTORMS HAVE DEVELOPED ALONG AND
SOUTH OF THE FRONTAL BOUNDARY... WHICH LIES GENERALLY FROM
SOUTHERN PITTSBURG COUNTY TO NORTHERN MADISON COUNTY IN ARKANSAS.
SOME OF THIS ACTIVITY HAS BECOME SEVERE... PRODUCING LARGE HAIL
AND STRONG OUTFLOW WINDS. THIS ACTIVITY IS LIKELY TO CONTINUE
ALONG AND SOUTH OF THE BOUNDARY INTO THIS EVENING AS THE FRONT SLOWLY
CONTINUES TO DRIFT SOUTHWARD.

SOUTH OF THE FRONTAL BOUNDARY AND PRECIPITATION... HOT AND HUMID
CONDITIONS CONTINUE WITH HEAT INDICES CURRENTLY BETWEEN 100 AND
105.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK LIKELY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY THROUGH SATURDAY...NO HAZARDS.

EXTENDED DISCUSSION...
A FEW THUNDERSTORMS MAY BE ONGOING EARLY MONDAY ACROSS FAR
SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS. CHANCES
WILL DIMINISH THROUGH THE DAY AS THE COLD FRONT CONTINUES TO
PUSH SOUTH OF THE AREA.  DRY AND COOLER WEATHER WILL PREVAIL
THROUGH MID WEEK... WITH A SLOW WARM UP LIKELY BY LATE WEEK.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Sep 1, 5:00 PM CDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
500 PM CDT SUN SEP 1 2013

ARZ019-029-012230-
CRAWFORD AR-SEBASTIAN AR-
500 PM CDT SUN SEP 1 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 530 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHWEST ARKANSAS
     SOUTHERN CRAWFORD

IN WEST CENTRAL ARKANSAS
     NORTHEASTERN SEBASTIAN

AT 500 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER ALMA...MOVING
SOUTHEAST AT 15 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS
STORM INCLUDE...CONCORD...URSULA...ALMA...KIBLER AND DYER.

THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3544 9408 3526 9408 3546 9428 3552 9421
      3548 9405 3546 9403
TIME...MOT...LOC 2200Z 305DEG 13KT 3547 9421

LACY
Special weather statement, Sep 1, 5:10 PM CDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
510 PM CDT SUN SEP 1 2013

OKZ075-076-012245-
LATIMER OK-LE FLORE OK-
510 PM CDT SUN SEP 1 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 545 PM CDT
FOR THE FOLLOWING COUNTIES...

IN SOUTHEAST OKLAHOMA
     WESTERN LE FLORE AND EASTERN LATIMER

AT 511 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES WEST OF
BENGAL...MOVING SOUTHEAST AT 10 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...BENGAL...TALIHINA AND TALIMENA STATE
PARK.

THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH.

LAT...LON 3484 9516 3489 9509 3478 9483 3468 9495
      3468 9506
TIME...MOT...LOC 2211Z 313DEG 9KT 3483 9509

LACY
Special weather statement, Sep 1, 5:25 PM CDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
525 PM CDT SUN SEP 1 2013

ARZ019-020-029-012300-
CRAWFORD AR-FRANKLIN AR-SEBASTIAN AR-
525 PM CDT SUN SEP 1 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 600 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHWEST ARKANSAS
     SOUTHERN CRAWFORD

IN WEST CENTRAL ARKANSAS
     SOUTHWESTERN FRANKLIN AND CENTRAL SEBASTIAN

AT 525 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES NORTH OF
CENTRAL CITY...MOVING SOUTHEAST AT 20 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...URSULA...BARLING...LAVACA...
BURNVILLE...BLOOMER AND CENTRAL CITY.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.

LAT...LON 3526 9400 3516 9421 3536 9435 3542 9422
TIME...MOT...LOC 2225Z 321DEG 18KT 3534 9424

LACY
Special weather statement, Sep 1, 5:37 PM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
537 PM CDT SUN SEP 1 2013

OKZ076-012300-
LE FLORE OK-
537 PM CDT SUN SEP 1 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 600 PM CDT
FOR THE FOLLOWING COUNTY...

IN SOUTHEAST OKLAHOMA
     SOUTHERN LE FLORE

AT 537 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES NORTH OF
MUSE...MOVING SOUTH AT 5 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY
THIS STORM INCLUDE...BIG CEDAR AND MUSE.

THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3460 9457 3456 9484 3477 9487 3480 9466
TIME...MOT...LOC 2237Z 343DEG 6KT 3470 9476

LACY
Special weather statement, Sep 1, 5:47 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
547 PM CDT SUN SEP 1 2013

OKZ049-075-076-012315-
LATIMER OK-LE FLORE OK-PUSHMATAHA OK-
547 PM CDT SUN SEP 1 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 615 PM CDT
FOR THE FOLLOWING COUNTIES...

IN SOUTHEAST OKLAHOMA
     WESTERN LE FLORE...NORTHEASTERN PUSHMATAHA AND SOUTHEASTERN
     LATIMER

AT 547 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTH OF
TALIMENA STATE PARK...MOVING SOUTHEAST AT 10 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...WHITESBORO...TALIHINA AND
TALIMENA STATE PARK.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.

THE TALIHINA MESONET STATION REPORTED A 48 MPH WIND GUST AT 540 PM.

LAT...LON 3473 9478 3457 9501 3474 9512 3486 9495
TIME...MOT...LOC 2247Z 321DEG 9KT 3473 9496

LACY
Special weather statement, Sep 1, 6:44 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
644 PM CDT SUN SEP 1 2013

OKZ076-020015-
LE FLORE OK-
644 PM CDT SUN SEP 1 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 715 PM CDT
FOR THE FOLLOWING COUNTY...

IN SOUTHEAST OKLAHOMA
     EASTERN LE FLORE

AT 644 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHEAST
OF HEAVENER RUNESTONE STATE PARK...MOVING SOUTH AT 10 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...HODGEN...
HEAVENER...HOWE AND HEAVENER RUNESTONE STATE PARK.

THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH.

LAT...LON 3473 9471 3495 9471 3501 9447 3495 9444
      3493 9444 3474 9445
TIME...MOT...LOC 2344Z 342DEG 7KT 3486 9454

LACY

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 1, 3:55 PM CDTSpecial Weather StatementTSAPushmataha35 min
Sep 1, 4:04 PM CDTSpecial Weather StatementTSAPushmataha26 min
Sep 1, 4:47 PM CDTSpecial Weather StatementTSALatimer28 min
Sep 1, 5:10 PM CDTSpecial Weather StatementTSALatimer35 min
Sep 1, 5:20 PM CDTSevere Thunderstorm WarningTSALeFlore40 min
Sep 1, 5:37 PM CDTSpecial Weather StatementTSALeFlore23 min
Sep 1, 5:45 PM CDTSevere Thunderstorm WarningTSALeFlore45 min
Sep 1, 5:47 PM CDTSpecial Weather StatementTSALeFlore28 min
Sep 1, 6:44 PM CDTSpecial Weather StatementTSALeFlore31 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.